Itching and Hives
- 12 Aug 2004 by ladyvirg
My question may be better answered by a physician. For the past year and a half, I have been itching and breaking out in hives. I did go to the doctor for this and was prescribed Alegra. The medication does control the itching and hives if I take it EVERY DAY! Will this ever end or is this now a life time condition and what is the cause?
2 Sep 2004
Hello Ladyvirg, reguarding your question. What is causing you to break out in hives? Is it from the cold weather (snow, rain, cold breezes). There is a condition out there called Cold Uticardia (I might be off on the spelling a bit). This is a condition that can happen at any time in a persons life. It is where the body temperature drops just enough to release the histamines in the body and causes the hives to pop out. When the body warms back up, the hives will disappear. By taking Allegra, Zyrtec or any other kind of allergy medication it is helping the body from releasing the histamines and preventing the hives from appearing. If this is the condition you have it is possible that it is temporary or it can also be a life long condtion. My son was 10 years old when it started and has also had it for the last year and a half, so I can understand what you are going through. Dayme
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
... incurable itch on different parts of my body at different times. The rash would clear up but for a year now I break out in unexplainable hives, ...
0 answers • 1 Jul 2011
The Dr stated that it was the H2 that help with the persistent itching and hives. I see that it is basically a prescribed antacid (Zantac) I was ...
4 answers • 28 Sep 2011
... and have some hives. Thats all thats happening though, have no other side effects, just the itching, its on my arms/shoulders , back, back of ...
2 answers • 17 May 2013
I have been taking cetirizine almost daily for the past year and a half. I decided to stop taking this two nights ago (not worth the side effects I ...
1 answer • 10 Oct 2013
I have taken one zyrtec at night for hives caused by dermagraphism it is helping the hives and itching , I never had heartburn before but the last ...
1 answer • 24 Oct 2013